×

zbMATH — the first resource for mathematics

Complexes that arise in cohomological dimension theory: A unified approach. (English) Zbl 0811.55001
In his celebrated proof of the equivalence of the cell-like mapping problem and the classical Aleksandrov problem about cohomological dimension of compacta, R. D. Edwards introduced a new, “combinatorial” approach to cohomological dimension (carefully and beautifully presented in details by the second author [Lect. Notes Math. 870, 105-118 (1981; Zbl 0474.55002)]), via, what is nowadays called the Edwards-Walsh complexes \(EW_ \mathbb{Z} (L,n)\). This new framework was originally introduced only for \(G= \mathbb{Z}\). Subsequently, A. N. Dranishnikov successfully adapted it for other groups \(G\). The main purpose of the present paper is to present a unified exposition of the complexes \(EW_ G(L,n)\), for arbitrary abelian groups \(G\). As an application, an alternative construction is given (to that of A. N. Dranishnikov [Sib. Mat. J. 29, No. 1, 24-29 (1988); translation from Sib. Mat. Zh. 29, No. 1(167), 32-38 (1988; Zbl 0661.55002)]) of compacta realizing the classical Bockstein functions.

MSC:
55M10 Dimension theory in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI